Hello ladies, I am still actually awaiting to hear what my new chemo cocktail will be used this second go around, but it sounds like it might be the carboplatin/gemzar combo. First time I had the Carboplatin/Taxotere, but since 2006 I've had constant lower leg achiness and problems, and oncologist told me that due to these neurapathy problems they won't use the taxotere again. I argued the point where that I will use what ever worked, last combo kept cancer away for 4 years 7 months, but he gave me a look, and said it could do enough damage to my legs where I couldn't use them, so I was like okie dokie. Anyway I am rambling. Just wanted to hear how you ladies that might of had this combo, how you all did? Any major issues? or concerns? I am already assuming the hair will be gone, again. Last go round I had good meds that kept off the nausea, emend, zofran, and steroids, so I have those on board for this go round. Will take any advice anyone will give me. I've heard that if you did relatively well with chemo the first time, you are expected to do the same on subsequent times. I am new at having to do this again. Appreciate your imput ladies. Looks like my first treatment will be the week before Christmas. Merry Christmas to me ;)
You may not lose your hair this time. It will probably thin somewhat, but it would have primarly have been the taxotere that made you lose it the first time. Gemzar was one of the ones that caused the most nausea for me, but it may not be the case for you. It also damaged my lungs, and caused fevers...but there again, not everyone gets every side effect. Do ask that the carboplatin be administered at a fairly slow rate. If one develops a reaction to it, it is usually during the second treatment of the second cycle of it. I'm sure it happened to others at different times, but it is actually known that it is most likely to occur at that treatment if it is going to happen. Other than that, you know the drill...rest and make sure you have things to eat that are easy to get (and hopefully keep) down.
I will be thinking about you and sending you all my good wishes for an easy treatment!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.